MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX15MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. 3.2MMX15MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during surgery that three drill bits fractured during use.No known impact or consequence to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: 31-323215 3.2mmx15mm rnglc+ acet drl bit 66608888, 31-323220 3.2mmx20mm rnglc+ acet drl bit 66536995.G2: foreign: japan.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6.H6: component code: mechanical (g04) - drill.The product was returned and evaluated, and pictures were also provided.Visual examination of the returned product and provided pictures identified that the drill was broken at the fluted portion of the shaft.Optical images of the device revealed river line artifacts on the fracture surfaces, suggesting that the device possibly fractured due to a bending overload mode of failure.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on returned fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3.2MMX15MM RNGLC+ ACET DRL BIT
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19071241
Report Number0001825034-2024-00977
Device Sequence Number17891116
Product Code HTW
UDI-Device Identifier00887868478680
UDI-Public(01)00887868478680(17)240221(10)66608888
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323215
Device Lot Number66608888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown